Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Bleeding for 6 weeks on Depo Provera

Hi, I am 17, I am on Depo Provera and am having side effects such as constant bleeding (1 month and half) and the common mood changes. I was told that if I take estrogen I can minimize the bleeding or even stop it...However I was informed by a nurse that due to breast cancer running in my family if I starting to take an estrogen pill so early it can potentially make my risk of breast cancer even higher for the future. I just want the bleeding to stop and the mood changes decrease so I don't have them so much. Both of these situations are affecting my everyday life. It's not enough to soak a pad...but it isn't enough to wear a tampon. And im trying to find a solution. Any help?
2 Responses
Avatar universal
Unfortunately, your situation is a common side effect of the birth control you chose to use. You can have spotting for 3 months and after wards as well until your body figures out how to balance the hormones. Some women love it becauses it will stop the period for 3 months, while others bleed. I would go into a OBGYN speak with them about the mood swings and bleeding- there is medication to balance it out, as long as estrogen is not alone in a medicaton it is used. Many oral birth controls have progesterone and estrogen combined to lesssen the effects of possible cancer later. There are medications and procedures that will accomadate your lifestyle, just trial and error. Good luck.
Avatar universal
I was on depo provera and gained 40 pounds in 6 months... my dr. told me that the hormones that are in it mess with your body bad... If i were you i would get off it and try a differnt means of birth control... It has also been proven to increasse your chance of Osteoporosis!

I also had the same problem as you... almost spotting for 3 months, when that happened (along with the weight gain) my dr. made me get off it... he said that my body wasnt handling it properly (he used more medial terms but i forget them now.. haha)... anyhow sweetie if i were you i would try and find a different means of birth control!!! It sounds like it is more annoying for you then benifical
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.